ADVERTISEMENT

Sleepiness

Hi,

My daughter is 6 and has been on Trileptal for almost 2 years. We recently just added Keppra, as she has not been seizure free on the Trileptal only. My concern is how tired she can be in the mornings. Some days, she is fine. But others, she wakes up @ 9 am and is napping @10 am, about an hour after taking her meds. She is starting 1st grade this year and I'm not sure how this is going to work when she has a full day of school. She had afternoon kindergarten, so it wasn't an issue. I don't think that she is having night time seizures. Is it the medication? She is on 750mg Trileptal in the morning and 600 mg at night. Her Keppra is 225mg twice daily. I should note that she was like this more frequently when, before the Keppra, she was on Lamictal. We switched to the Keppra because of the sleepiness. Could it be the combination of the 2 medications?

 

Thanks!

Jen

Comments

Re: Sleepiness

I have been on meds since I was nine and in my experience all meds cause sleepiness, some worse than others. Make sure she gets more sleep than regular kids, eats the food pyrimid, and drinks. This is what my doctor told me and it does help. You probably have done all this though 

 good luck

Alexandra D.